MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074250-38
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported stent fracture appears to be related to anatomical conditions.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The 2.75 x 38 mm xience xpedition stent that was referenced is being filed under a separate medwatch report #.
 
Event or Problem Description
It was reported that on (b)(6) 2019 two xience xpedition stents, sizes 2.75 x 38 and 2.5 x 38 mm, were implanted in the chronic total occlusion in the left anterior descending (lad) coronary artery; one was implanted in the proximal to mid lad, the other was implanted in the distal lad.On (b)(6) 2019 the patient had chest pain and was found to have a non st elevation myocardial infarction.There was in-stent restenosis in the proximal to mid lad.This was treated with a non-abbott drug eluting stent.In the distal lad, the stent was fractured.The distal stent was located in an area with a large amount of movement because it is at a bend.The distal stent was patent and did not require any treatment.The patient condition resolved and the patient was discharged home on (b)(6) 2019.No additional information was provided.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9131005
Report Number2024168-2019-12175
Device Sequence Number16770002
Product Code NIQ
UDI-Device Identifier08717648162183
UDI-Public08717648162183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Catalogue Number1074250-38
Device Lot Number7121241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75 X 38 MM XIENCE XPEDITION STENT
Patient Age88 YR
Patient Weight73